Alert archive / New Jersey / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 3, 2019, 12:45 AM EDT for Cape May County, New Jersey. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2019, 12:45 AM EDT (04:45 UTC)
- Expired
- Sep 3, 2019, 1:30 AM EDT
- In force
- 45 min
- Issued by
- NWS Philadelphia/Mount Holly
County Cape May County, NJ
The radar
The Dover AFB radar (KDOX), 52 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 1:07 AM EDT | MARINE TSTM WIND 43 | 1 Ssw North Cape May, NJ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 4.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
238
WWUS81 KPHI 030445
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
1245 AM EDT Tue Sep 3 2019
NJZ023-024-030530-
Atlantic Coastal Cape May-Cape May-
1245 AM EDT Tue Sep 3 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CAPE MAY COUNTY...
At 1245 AM EDT, a strong thunderstorm was located near North Cape
May, or 10 miles northwest of Cape May, moving southeast at 25 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Cape May, North Wildwood, Wildwood Crest, West Cape May, Stone
Harbor, Diamond Beach, Green Creek, Rio Grande, North Cape May, Cape
May Court House, Villas, West Wildwood, Erma and Whitesboro-Burleigh.
This includes Garden State Parkway between mile markers 0 and 8.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3896 7496 3897 7494 3897 7496 3901 7496
3908 7491 3905 7478 3904 7478 3904 7477
3903 7479 3899 7479 3894 7486 3893 7497
TIME...MOT...LOC 0445Z 295DEG 21KT 3902 7507
$$
GorseWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 3, 12:44 AM EDT, 1 minute earlier.
Area forecast discussion, Sep 3, 12:44 AM EDT, 1 minute before
Area Forecast Discussion National Weather Service Mount Holly NJ 1244 AM EDT Tue Sep 3 2019 .SYNOPSIS... A cold front will move through the region overnight. Weak high pressure will then cross over the Mid-Atlantic on Tuesday. Another cold front will move through the area Wednesday night. Hurricane Dorian is expected to track along the Carolina coast, passing by the Mid-Atlantic on Friday before moving quickly off to the northeast. Another cold front may cross the region next weekend before high pressure builds in from the northwest. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... A short wave trough was approaching from the west northwest in the mid level flow around midnight. It should arrive over our region around and shortly after daybreak. Showers and thunderstorms were occurring in parts of eastern Maryland, central and southern Delaware and far southern New Jersey around 12:30 AM. The thunderstorms were accompanied by heavy rain and wind gusts up to 40 MPH. They should weaken slowly as they move off the coast by morning, ahead of the short wave trough. A partly cloudy sky and no precipitation are expected for eastern Pennsylvania, and for northern and central New Jersey overnight. Low temperatures will favor the 60s with a light and variable wind. Patchy fog is possible. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TODAY/... After the passage of the cold front tonight, Tuesday looks to be a pleasant day. Perhaps the nicest day this week, depending on what exactly Hurricane Dorian decides to do. Dry conditions will prevail with light northerly winds and highs in the low 80s. A drop in humidity as drier air works its way southward will also lead to a more refreshing feel to the air. There may be some patchy fog in the early morning hours, especially over areas that receive appreciable rainfall this evening. && .LONG TERM /TONIGHT THROUGH MONDAY/... Tuesday night through Wednesday...Quiet weather Tuesday night as weak high pressure slides to the east. Increasing cloudiness is expected ahead of the approaching cold front on Wednesday. The cold front arrives Wednesday late afternoon evening and crossing through the region and offshore Wednesday night before slowing and stalling just to our south. A round of showers and thunderstorms will accompany the front and will likely develop out ahead of the front as we will have good surface heating and increasing moisture along with increasing instability. Hi-res models show a line of storms developing across the southern Poconos by early afternoon and then progressing southeastward in advance of the front, which looks to have additional storm initiation along it. as far as severe potential goes, there will the be the chance for some storms to become strong to severe as shear is decent and CAPE rises above 1000J/kg. Thursday through Saturday...Some uncertainty remains as to the impact the region will feel from Hurricane Dorian. By early Thursday, High pressure will be building across the Great Lakes and off to the north of our area. Hurricane Dorian is forecast to track along the Carolina coast and then off the Mid-Atlantic coast on Friday, moving towards the northeast. With the gradient building between the high to the north and Dorian to the south, we should see winds start to increase a bit across our area on Thursday, with the highest winds expected on Friday as the storm passes to our east. The highest wind speeds are expected close to the coast and over the coastal waters and may exceed 40 mph. Precipitation will be another thing we need to keep an eye on as Dorian tracks offshore. As the storm pushes northward, the size of the storm is expected to increase as is usually the case in the mid- latitude. The bands from Dorian are likely to make their way into our area and we could see some heavy rain fall, which is most likely to occur across Delmarva, southern New Jersey and along the immediate coasts. If Dorian remains further offshore, the precip that falls will be less (as will the winds) but a closer track may increase the numbers. Overall, the next day or two will really give us more insight into just what we can expect with Dorian across our region so it is something that definitely bears watching. Saturday night through Monday...Dorian exits quickly to the northeast and we should also start to see things clear up quickly across the region. A cold front crosses the region Saturday night but models suggest it may not have much moisture and will be largely dry for our area. High pressure will build down from the northwest for Sunday and Monday, ushering some cooler temps and dry weather to the region. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Overnight... Mainly VFR conditions expected. However, patchy fog is possible overnight. Low confidence on how dense or widespread fog will become, though it does not look likely to be especially dense. Tuesday... Lingering patchy fog with localized sub-VFR conditions possible early. Otherwise, becoming VFR with light northerly to northeasterly winds of around 5 kt. Outlook... Tuesday night...Mainly VFR conditions expected. Light south winds overnight. Wednesday through Wednesday night... Mainly VFR but with showers and thunderstorms possible in the afternoon and evening which could bring brief restrictions. Southwest winds around 10 kt gusting up to 20 kt on Wednesday, switching to northwesterly then northerly overnight and decreasing. The forecast beyond Wednesday is highly dependent on the track of Hurricane Dorian, with higher impacts expected closer to the coast. Thursday...Mainly VFR conditions expected. MVFR or lower possible in showers and thunderstorms with the best chances south and east of KPHL. Northeast winds around 10 to 20 knots with higher gusts, especially along the coast. Friday...MVFR or lower conditions possible in showers and thunderstorms, especially closer to the coast. Gusty northeast winds 15 to 20 knots with higher gusts, especially along the coast. Friday night through Saturday...MVFR or lower in showers and thunderstorms Friday night, tapering off late and becoming VFR on Saturday. Winds turn to the northwest Friday night around 10 to 20 knots, dropping to 10 to 15 knots on Saturday. && .MARINE... Overnight...sub-SCA conditions expected. Southwest to west winds around 10 knots turning northwesterly by morning. Seas from 2 to 4 feet this evening. Tuesday...sub-SCA conditions expected. Northeasterly winds 5 to 10 knots turning southeasterly by late afternoon. Seas from 1 to 3 feet. Outlook... Tuesday night through Wednesday...Sub-SCA conditions expected. Southeast winds Tuesday night will turn to the south and then southwest for Wednesday. Wind speeds around 5 to 10 knots Tuesday night and then 10 to 15 knots on Wednesday with gusts around 20 knots. Seas 2 to 4 feet. Thursday through Saturday...Headlines will be needed through much of this period. Seas and winds will increase in advance of Hurricane Dorian, which is slated to pass off the Mid-Atlantic coast on Friday. There remains uncertainty with how close the eye of the storm will track to the coast but the storm is likely to be close enough for a prolonged period of high winds and dangerous seas. Conditions are expected to improve on Saturday, falling below headline criteria by Saturday night. Sunday...North to northwest winds around 10 knots. Seas 2 to 3 feet. Rip Currents... Onshore wind is expected late into the day Tuesday. With a drop in the surf to 3 feet or less and a drop in the dominant wave group period to below 9 seconds, the high risk for the development of dangerous rip currents may drop to a moderate risk for Tuesday. Another round of larger swell and stronger winds associated with Hurricane Dorian are likely to begin approaching the area by Wednesday, which may lead to another period of moderate or high risk for the development of dangerous rip currents. && .TIDES/COASTAL FLOODING... The high tides remain elevated with the current new moon phase. While astronomical tides will gradually begin to recede in the coming days, light onshore winds will also help keep water levels elevated. As a result, spotty minor tidal flooding remains possible, especially with the astronomically higher evening/nighttime high tides. However, most indications are that any flooding should remain below thresholds needed to trigger an advisory. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Meola Near Term...Iovino Short Term...Davis Long Term...Meola Aviation...Meola/O'Brien Marine...Davis/Meola Tides/Coastal Flooding...Staff
Hazardous weather outlook, Sep 2, 9:15 PM EDT, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 915 PM EDT Mon Sep 2 2019 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-040115- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 915 PM EDT Mon Sep 2 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-040115- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 915 PM EDT Mon Sep 2 2019 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a moderate risk for the development of dangerous rip currents on Tuesday. Hurricane Dorian should pass to the south and east later this week. However, it may impact coastal areas with rough surf, dangerous rip currents, and strong winds late this week. Please monitor forecasts for the latest information on Dorian. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-040115- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 915 PM EDT Mon Sep 2 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hurricane Dorian should track south and east of the coastal waters late this week. However, it may impact the coastal waters with increased swells, high waves, and strong winds late Thursday through Friday. Please monitor forecasts for the latest information on Dorian. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Sep 2, 8:01 PM EDT, 4 hours 44 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 801 PM EDT Mon Sep 2 2019 PAZ060-103-030045- Western Montgomery-Berks- 801 PM EDT Mon Sep 2 2019 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BERKS AND NORTHWESTERN MONTGOMERY COUNTIES... At 801 PM EDT, a strong thunderstorm was located over Fairview Hgts, or 7 miles northwest of Reading, moving southeast at 25 mph. Wind gusts up to 40 mph and pea size hail are possible with this storm. Locations impacted include... Reading, Pottstown, Wyomissing, Birdsboro, Fleetwood, Sinking Spring, Laureldale, Leesport, Shoemakersville, Elverson, Bechtelsville, New Morgan, Spring Ridge, Fairview Hgts, Gilbertsville, Stowe, Shillington, West Reading, Boyertown and Mount Penn. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4052 7601 4035 7551 4014 7587 4039 7613 TIME...MOT...LOC 0001Z 304DEG 22KT 4042 7599 Staarmann
Local storm report, Sep 2, 8:17 PM EDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
817 PM EDT MON SEP 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM TSTM WND GST 4 SE MYSTIC ISLAND 39.52N 74.32W
09/02/2019 M63 MPH OCEAN NJ MESONET
WEATHERFLOW SITE XTUK.
&&
JEOLocal storm report, Sep 2, 8:18 PM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
818 PM EDT MON SEP 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM MARINE TSTM WIND 4 SE MYSTIC ISLAND 39.52N 74.32W
09/02/2019 M63 MPH ANZ451 NJ MESONET
WEATHERFLOW SITE XTUK.
&&
JEOSpecial weather statement, Sep 3, 12:22 AM EDT, 23 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1222 AM EDT Tue Sep 3 2019
DEZ002-003-030445-
Inland Sussex-Kent-
1222 AM EDT Tue Sep 3 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SUSSEX AND
SOUTHEASTERN KENT COUNTIES...
At 1221 AM EDT, a strong thunderstorm was located over Milford, or 15
miles south of Dover, moving southeast at 25 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Milford, Harrington, Bowers, Big Stone Beach, Frederica and Houston.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3892 7558 3906 7540 3905 7538 3901 7533
3898 7531 3894 7531 3893 7532 3883 7521
TIME...MOT...LOC 0421Z 298DEG 22KT 3894 7542
GorseSpecial weather statement, Sep 3, 12:24 AM EDT, 21 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 1224 AM EDT Tue Sep 3 2019 DEZ002-003-MDZ019-020-030500- Inland Sussex-Kent-Talbot-Caroline- 1224 AM EDT Tue Sep 3 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SUSSEX... SOUTHWESTERN KENT...NORTHEASTERN TALBOT AND SOUTHERN CAROLINE COUNTIES... At 1224 AM EDT, a strong thunderstorm was located over Harmony, or 12 miles north of Hurlock, moving east at 25 mph. Wind gusts up to 40 mph and pea size hail are possible with this storm. Locations impacted include... Denton, Bridgeville, Agner, Matthews, Tanyard, Harmony, Smithville, Griffin, Cordova, Andrewsville, Greenwood and Farmington. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3874 7598 3891 7600 3890 7550 3865 7551 TIME...MOT...LOC 0424Z 271DEG 22KT 3880 7585 Gorse
Special weather statement, Sep 3, 12:45 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1245 AM EDT Tue Sep 3 2019
NJZ023-024-030530-
Atlantic Coastal Cape May-Cape May-
1245 AM EDT Tue Sep 3 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CAPE MAY COUNTY...
At 1245 AM EDT, a strong thunderstorm was located near North Cape
May, or 10 miles northwest of Cape May, moving southeast at 25 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Cape May, North Wildwood, Wildwood Crest, West Cape May, Stone
Harbor, Diamond Beach, Green Creek, Rio Grande, North Cape May, Cape
May Court House, Villas, West Wildwood, Erma and Whitesboro-Burleigh.
This includes Garden State Parkway between mile markers 0 and 8.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3896 7496 3897 7494 3897 7496 3901 7496
3908 7491 3905 7478 3904 7478 3904 7477
3903 7479 3899 7479 3894 7486 3893 7497
TIME...MOT...LOC 0445Z 295DEG 21KT 3902 7507
GorseThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:38 PM EDT | Special Marine Warning | PHI | 85 min | |
| Sep 2, 8:53 PM EDT | Special Marine Warning | PHI | 60 min | |
| Sep 3, 12:36 AM EDT | Special Marine Warning | PHI | 54 min | |
| Sep 3, 1:22 AM EDT | Special Marine Warning | PHI | 53 min | |
| Sep 3, 2:31 AM EDT | Special Marine Warning | PHI | 59 min | |
| Sep 2, 8:01 PM EDT | Special Weather Statement | PHI | Berks | 44 min |
| Sep 2, 11:43 PM EDT | Areal Flood Advisory | PHI | Kent | 113 min |
| Sep 3, 12:22 AM EDT | Special Weather Statement | PHI | Kent | 23 min |
| Sep 3, 12:24 AM EDT | Special Weather Statement | PHI | Caroline | 36 min |
Nearby
Special Weather Statements in New Jersey, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.